Why You’ll Never Succeed at 6400mg Advil Overdose

advil photo

This is “Ask the Doctor” where readers ask questions of the world renounced general practitioner Dr. Charles V. Fullerton.

Dear Doctor Charles:  Several years ago I was taking Advil every day and was afraid I had become addicted.  I was on the last bottle of a case and to rid myself  of these pills I took about 30 pills at once. Immediately after I swallowed them, it dawned on me that it might kill me.  I was not very worried about this.  Instead of trying to vomit them back up or call for the paramedics or any help at all,  I just went to sleep.   As I fell asleep I was not concerned that I may never wake up again.  In a way, I hoped this would be the case. Afterwards I slept for nearly 16 hours.  I was quite surprised when I woke up feeling great and well rested.  Since then, I have never felt the same way emotionally.  Anger is still quite strong, but the other emotions seem lessened over time.  — Pillhead

Dear Pillhead:  Scientists recently discovered that acetaminophen can dull your emotions (both positive and negative) as well as your pain, and I have personally treated patients who reported becoming sleepy after taking Advil.  Your symptoms match up, but what you did was quite risky, and you were lucky you had a positive outcome.  I believe you were suffering from a form of chronic depression and possibly subconscious suicidal.  Your 6400 mg (approx) dose  of Advil was not enough to kill you, but it probably damaged your liver.  While you slept, I expect you shaved 10-15 years off the end of your life.  There is no evidence that taking that dose of ibuprofen all at once,  could permanently dampen your emotions.

Since you are still alive after several years, I believe you are medically sound for the time being.  Lay off the pills and you should live until as least 50.

Photo by trophygeek

Easter Egg Found in C64 Game After 30 Years
Are UFOs Hiding in Front of the Sun Where We Can't See Them?